1. Introduction
In this paper, we consider the stability properties of two set valued functional equations, one of which is additive and the other is cubic. The single valued versions of these two equations are in the works of Ebadian et al. [
1] and Chang et al. [
2], respectively. The type of stability which we investigate here is Hyers–Ulam–Rassias stability. This concept of stability was for the first time mathematically formulated by Ulam [
3], which was partly solved by Hyers [
4] and further extended by Rassias [
5]. Over the following years, this type of stability was considered by many researchers and has come to be known as Hyers–Ulam–Rassias (H–U–R) stability. The basic notion of this stability can be illustrated by looking at the question on a linear equation: “Does an approximately linear equation have a linear approximation?" Today, it has many extended forms and has been studied in several domains of mathematics including differential equations [
6], functional equations [
7], isometries [
8], etc. In the course of our investigation, we use the Hausdorff distance between two appropriate subsets of a Banach space. We consider real vector spaces and real Banach spaces on which our functional equations are defined. It may be mentioned that Hyers–Ulam–Rassias stability studied for set valued functional equations was initiated by Lu et al. [
9] and was followed in several works (e.g., [
10,
11,
12,
13,
14,
15]). We should emphasize the importance of the problem we consider in the present context. Set valued functions and functional equations are used in areas of applications of mathematics such as vector optimization problems [
16]. Stability is a concept which cannot be ignored when we want to apply any algorithm to some specified problem. Among different types of stabilities, the speciality of H–U–R stability is that when it occurs we have an assurance that we have an approximation to some desired degree of accuracy by the same type of mathematical concept. By this assurance, we can proceed with the same type of algorithms without any change.
2. Preliminaries
The following are some notations and definitions which we use in the present work.
Let Y be a real Banach space, the set of all non-empty closed bounded subsets of Y be , the set of all non-empty closed convex subsets of Y be , and the set of all non-empty closed bounded convex subsets of Y be . We denote , where . Then, and , where and are subsets of Y. When A is convex, , where .
For
, the Hausdorff distance
between
A and
is defined by
where
is the closed unit ball in
Y, that is,
. Then,
is a complete metric semigroup [
17]. For the subsets
, we denote
.
The following lemma can be found in [
17] and is used to establish results in the following sections.
Lemma 1. Letand. Then,
We consider two set valued functional equations, one of which is additive in
m-variables
where
is a fixed positive integer and the other is cubic in
n-variables
where
is a fixed integer and
is a function where
X is a real vector space and
Y is real a Banach space.
3. Stability of Equation
The following is one of our main theorems.
Theorem 1. Let X be a real vector space, Y be a real Banach space andbe a positive integer. Letbe such that
for all
. Letbe a mapping which satisfies f(0) = {0} and the functional inequalityfor all. Then, we can find a unique set valued additive mappingdefined bysatisfying the following inequalityfor all. Proof. Putting
in Inequality (
3), we get
where
for all
. Replacing
x by
in Inequality (
6), we obtain
for all
.
Now, for all
Again, for all
, we get
It implies that the sequence
is a Cauchy sequence in
by the virtue of convergence of the series
for all
. Therefore, the completeness of
assures that there exists a set valued function
satisfying Equation (
4).
Replacing
by
in Inequality (
3), we have for all
Taking limit as
, we have for all
This shows that
A satisfies Equation (
1), that is,
A is an additive set valued mapping. Taking limit as
in Inequality (
8), we have the Inequality (
5).
From the definition in Equation (
4) of
A, we get for all
For the purpose of proving the uniqueness of the set valued additive mapping
A, we assume that
be another additive set valued mapping satisfying Equation (
4) and Inequality (
5). Then, Equation (
9) is also satisfied by
. Now, using Equation (
9), we get for all
which tends to 0 as
due to convergence of the series
for all
. That is,
for every
. This shows that
A is unique. □
We note special cases of the above theorem in the following corollaries.
Corollary 1. Let X and Y be real normed spaces, of which Y is a real Banach space andis a positive integer. Letbe a mapping which satisfies f(0) = {0} and the functional inequalityfor alland. Then, we can find a unique additive mappingdefined bysatisfying the following inequalityfor all. Proof. Define . Then, clearly, . By the application of Theorem 1, the proof is completed. □
Corollary 2. Let X be a real vector space, Y be a real Banach space andbe a positive integer. Letbe a mapping which satisfies f(0) = {0} and the functional inequalityfor alland. Then, we can find a unique additive mappingdefined bysatisfying the following inequalityfor all. Proof. Define . Then, clearly, . By the application of Theorem 1, the proof is completed. □
Corollary 3. Let X and Y be real normed spaces of which Y is a real Banach space. Letbe some mapping satisfying the following properties
- (i)
;
- (ii)
;
- (iii)
; and
- (iv)
.
Letbe a positive integer andbe a mapping which satisfies f(0) = {0} and the functional inequalityfor alland. Then, we can find a unique additive mappingdefined bysatisfying the following inequalityfor all. Proof. Define . Then, clearly, . By the application of Theorem 1, the proof is completed. □
The following is a stability result with another control function.
Theorem 2. Let X be a real vector space, Y be a real Banach space andbe a positive integer. Letbe a function such that
for all. Letbe a mapping which satisfies f(0) = {0} and the Inequality (3) for all. Then, we can find a unique set valued additive mappingdefined bysatisfying the following inequalityfor all. Proof. Theorem 2 is a restatement of Theorem 1 only by making a minor change in the control function and therefore the proof remains almost the same as that of Theorem 1. The proof is omitted. □
We note a special case of the above theorem in the following corollary.
Corollary 4. Let X and Y be normed spaces of which Y is a real Banach space andbe a positive integer. Letbe a mapping satisfying f(0) = {0} and the functional inequalityfor alland. Then, we can find a unique additive mappingdefined bysatisfying the following inequalityfor all. Proof. Define . Then, clearly, . By the application of Theorem 2, the proof is completed. □
4. Stability of Equation
The following is an H–U–R stability result for the cubic equation.
Theorem 3. Let X be assumed to be a real vector space and Y be a real Banach space. Letbe a positive integer. Letbe a function such thatfor all. Suppose thatis a mapping satisfying f(0) = {0} and the functional inequalityfor all. Then, we can find a unique cubic mappingdefined bysatisfying the following inequalityfor all. Proof. Putting
in Inequality (
10), we get
where
for all
. Replacing
x by
in Inequality (
13), we obtain
for all
.
Now, for all
Again, for all
, we get
This shows that the sequence
is a Cauchy sequence in
by the virtue of convergence of the series
for all
. From the completeness of
, there exists a set valued function
satisfying Equation (
11).
Replacing
by
in Inequality (
10), we have for all
Taking limit as
, we get for all
This shows that
c satisfies Equation (
2), that is,
c is a cubic set valued mapping. Taking limit as
in Inequality (
15), we have the Inequality (
12). From the definition in Equation (
11) of
c, we get for all
For the purpose of proving the uniqueness of the set valued cubic mapping
c, let
be another cubic set valued mapping satisfying Equation (
11) and Inequality (
12). Then, Equation (
16) is also satisfied by
. Now, using Equation (
16), we get for all
which tends to 0 as
by the virtue of convergence of the series.
for all . That is, for all . This shows that c is unique. □
We note special cases of the above theorem in the following corollaries.
Corollary 5. Let X and Y be real normed spaces, of which Y is a real Banach space andis a positive integer. Letbe a mapping which satisfies f(0) = {0} and the functional inequalityfor alland. Then, we can find a unique cubic mappingdefined bysatisfying the following inequalityfor all. Proof. Define . Then, clearly, . By the application of Theorem 3, the proof is completed. □
Corollary 6. Let X be a real vector space, Y be a real Banach space andbe a positive integer. Letbe a mapping which satisfies f(0) = {0} and the functional inequalityfor alland. Then, we can find a unique cubic mappingdefined bysatisfying the following inequalityfor all. Proof. Define . Then, clearly, . By the application of Theorem 3, the proof is completed. □
The following is a stability result with another control function.
Theorem 4. Let X be a real vector space, Y be a real Banach space andbe a positive integer. Letbe such that
for all. Suppose thatis a mapping which satisfies f(0) = {0} and the functional inequalityfor all. Then, we can find a unique cubic mappingdefined bysatisfying the following inequalityfor all. Proof. Theorem 4 is a restatement of Theorem 3 only by making a minor change in the control function and therefore the proof remains almost the same as that of Theorem 3. The proof is omitted. □
We note a special case of the above theorem in the following corollary.
Corollary 7. Let X and Y be real normed spaces, of which Y is a real Banach space andbe a positive integer. Letbe a mapping which satisfies f(0) = {0} and the functional inequalityfor alland. Then, we can find a unique cubic mappingdefined bysatisfying the following inequalityfor all. Proof. Define . Then, clearly, . By the application of Theorem 4, the proof is completed. □
5. Conclusions
In this paper, our results are obtained in the general structure of Banach spaces. It is possible that similar results are valid for set valued functional equations of other kinds as well. In addition, in more specialized structures, such as Hilbert spaces, etc., the results may be true under less restricted conditions. It is also interesting to see whether the functional equations exhibit stability in the structure of topological vector spaces. These problems may be investigated in future works.
Author Contributions
Conceptualization P.S. and B.S.C.; methodology P.S., T.K.S. and B.S.C.; investigation P.S. and N.C.K., project administration M.d.l.S.; resources P.S., T.K.S. and B.S.C.; supervision B.S.C. and M.d.l.S., validation P.S., B.S.C. and M.d.l.S.; Visualization B.S.C. and M.d.l.S.; writing—original draft preparation P.S., T.K.S. and N.C.K.; writing, review and editing P.S., T.K.S., B.S.C., N.C.K., and M.d.l.S.
Funding
This research was funded by Basque Government through Grant ITI207/19.
Acknowledgments
The authors are grateful to the Basque Government for its support of this work through Grant IT1207/19.
Conflicts of Interest
The authors declare no conflict of interest.
References
- Ebadian, A.; Ghobadipour, N.; Gordji, M.E. On the stability of a parametric additive functional equation in Quasi-Banach spaces. In Abstract and Applied Analysis; Hindawi: London, UK, 2012; Volume 2012, p. 14. [Google Scholar]
- Chang, I.C.; Jung, Y.S. Stability for the functional equation of cubic type. J. Math. Anal. Appl. 2007, 334, 85–96. [Google Scholar] [CrossRef] [Green Version]
- Ulam, S.M. Problems in Modern Mathematics; Science Editions; Wiley: New York, NY, USA, 1960; Chapter VI. [Google Scholar]
- Hyers, D.H. On the stability of the linear functional equation. Proc. Natl. Acad. Sci. USA 1941, 27, 222–224. [Google Scholar] [CrossRef] [PubMed]
- Rassias, T.M. On the stability of the linear mapping in Banach space. Proc. Am. Math. Soc. 1978, 72, 297–300. [Google Scholar] [CrossRef]
- Jung, S.M. Hyers-Ulam stability of linear differential equations of first order. App. Math. Lett. 2006, 19, 854–858. [Google Scholar] [CrossRef]
- Grabiec, A. The generalized Hyers-Ulam stability of a class of functional equations. Publ. Math. Debrecen 1996, 48, 217–235. [Google Scholar]
- Dong, Y. On approximate isometries and application to stability of a functional equation. J. Math. Anal. Appl. 2015, 426, 125–137. [Google Scholar] [CrossRef]
- Lu, G.; Park, C. Hyers-Ulam stability of additive set-valued functional equations. Appl. Math. Lett. 2011, 24, 1312–1316. [Google Scholar] [CrossRef]
- Chu, H.Y.; Kim, A.; Yoo, S.Y. On the stability of the generalized cubic set-valued functional equation. Appl. Math. Lett. 2014, 37, 7–14. [Google Scholar] [CrossRef]
- Chu, H.Y.; Yoo, S.K. On characterizations of set valued dynamics. Bull. Korean Math. Soc. 2016, 53, 959–970. [Google Scholar] [CrossRef]
- Jang, S.Y.; Park, Y.; Cho, J. Hyers-Ulam stability of a generalized additive set-valued functional equation. J. Inequal. Appl. 2013, 2013, 101. [Google Scholar] [CrossRef] [Green Version]
- Kenary, H.A.; Rezaei, H.; Gheisari, Y.; Park, C. On the Stability of Set-Valued Functional Equations with the Fixed Point Alternative. Fixed Point Theory Appl. 2012, 2012, 17. [Google Scholar] [CrossRef]
- Park, C.; O’Regan, D.; Saadati, R. Stability of some set-valued functional equations. Appl. Math. Lett. 2011, 24, 1910–1914. [Google Scholar] [CrossRef] [Green Version]
- Wang, F.; Shen, Y. On the Ulam stability of a quadratic set-valued functional equation. J. Nonlinear Sci. Appl. 2014, 7, 359–367. [Google Scholar] [CrossRef] [Green Version]
- Jahn, J. Vector Optimization: Theory, Applications, and Extensions; Springer: Berlin/Heidelberg, Germany, 2011. [Google Scholar]
- Castaining, C.; Valadier, M. Convex nalysis and measurable multifunctions. In Lecture Notes in Mathematics; Springer: Berlin, Germany, 1977; Volume 580. [Google Scholar]
© 2019 by the authors. Licensee MDPI, Basel, Switzerland. This article is an open access article distributed under the terms and conditions of the Creative Commons Attribution (CC BY) license (http://creativecommons.org/licenses/by/4.0/).